On extinction time of a generalized endemic chain-binomial model


Aydogmus O.

Mathematical Biosciences, vol.279, pp.38-42, 2016 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 279
  • Publication Date: 2016
  • Doi Number: 10.1016/j.mbs.2016.06.010
  • Journal Name: Mathematical Biosciences
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.38-42
  • Keywords: Chain-binomial epidemic model, Deterministic approximation, Endemic equilibrium, Global stability, Mean extinction time
  • Ankara University Affiliated: Yes

Abstract

© 2016 Elsevier Inc.We considered a chain-binomial epidemic model not conferring immunity after infection. Mean field dynamics of the model has been analyzed and conditions for the existence of a stable endemic equilibrium are determined. The behavior of the chain-binomial process is probabilistically linked to the mean field equation. As a result of this link, we were able to show that the mean extinction time of the epidemic increases at least exponentially as the population size grows. We also present simulation results for the process to validate our analytical findings.